Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 2, NWS Pocatello, ID

February 16, 202613 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Feb 16, 2026, 1:06 PM MST for 13 counties in Idaho. It took effect at Feb 16, 2026, 11:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2026, 1:06 PM MST (20:06 UTC)
In effect from
Feb 16, 2026, 11:00 PM MST
Expired
Feb 17, 2026, 12:07 PM MST
In force
13 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS75 KPIH 162006
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
106 PM MST Mon Feb 16 2026

IDZ051>057-171600-
/O.NEW.KPIH.WI.Y.0002.260217T0600Z-260217T1600Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-
Including the cities of Oakley, Rockland, Craters of the Moon NM,
St. Anthony, Fort Hall, Malta, Richfield, Rexburg, INL, Mud Lake,
Heyburn, Idaho Falls, Holbrook, Almo, Shelley, Carey, Albion,
Blackfoot, Rupert, Burley, American Falls, Shoshone, and
Pocatello
106 PM MST Mon Feb 16 2026

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Lower Snake River Plain, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...From 11 PM this evening to 9 AM MST Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

AM
2 follow-up statements
056 
WWUS75 KPIH 171540
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
840 AM MST Tue Feb 17 2026

IDZ051-055>057-171645-
/O.EXP.KPIH.WI.Y.0002.000000T0000Z-260217T1600Z/
Shoshone/Lava Beds-Eastern Magic Valley-Southern Hills/Albion
Mountains-Raft River Region-
Including the cities of Carey, Oakley, Almo, Rupert, Shoshone,
Burley, Rockland, Holbrook, Albion, Malta, Richfield, and Heyburn
840 AM MST Tue Feb 17 2026

...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Winds continue to decrease across the Magic Valley, South Hills and 
Albion Mountains.  Localized gusts over 40 mph are possible through 
the rest of the morning.

$$

IDZ052>054-172100-
/O.EXT.KPIH.WI.Y.0002.000000T0000Z-260217T2100Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of Rexburg, Pocatello, American Falls,
Shelley, Mud Lake, Fort Hall, Blackfoot, Idaho Falls, St.
Anthony, Craters of the Moon NM, and INL
840 AM MST Tue Feb 17 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 55mph.

* WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper 
  Snake River Plain.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

JKeyes
160 
WWUS75 KPIH 171907
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1207 PM MST Tue Feb 17 2026

IDZ052>054-172015-
/O.CAN.KPIH.WI.Y.0002.000000T0000Z-260217T2100Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River
Plain-
Including the cities of Rexburg, Pocatello, American Falls,
Shelley, Mud Lake, Fort Hall, Blackfoot, Idaho Falls, St.
Anthony, Craters of the Moon NM, and INL
1207 PM MST Tue Feb 17 2026

...WIND ADVISORY IS CANCELLED...

Widespread strong winds have ended across the Snake Plain, therefore 
the advisory is ending early. However, a few pockets of gusts over 
45 mph will continue for the next couple of hours.

$$

Visit weather.gov/pocatello for more information.

JKeyes

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:17 AM MST, 2 hours 49 minutes earlier. Its key messages:

  • Increasing wind gusts and rain/snow showers return today.
  • Winter Weather Advisories out for Central Mountains, Eastern Highlands, and Bear River Range Monday evening to Tuesday evening.
  • Active pattern continues through the week.
Area forecast discussion, Feb 16, 10:17 AM MST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1017 AM MST Mon Feb 16 2026

.KEY MESSAGES...

- Increasing wind gusts and rain/snow showers return today.

- Winter Weather Advisories out for Central Mountains, Eastern
  Highlands, and Bear River Range Monday evening to Tuesday
  evening.

- Active pattern continues through the week.

&&

.DISCUSSION...
Issued at 306 AM MST Mon Feb 16 2026

A pair of shortwave troughs will move through the
region this week. The first shortwave will impact us tonight into
Tuesday. We may see a few isolated showers today, but most of the
precipitation will hold off until tonight. Breezy southerly winds
will create downslope conditions across the lower Snake Plain as
well, so Pocatello, Blackfoot and perhaps Idaho Falls may not see
much precipitation with this first system. Winds will increase
throughout the day and into the night with a cold front expected to
pass through central and east Idaho late Tuesday night into
Wednesday morning. Chances look pretty good that we may see wind
advisory levels across parts of south Idaho and perhaps into the
Snake Plain with models supporting a 40-70 percent probability
depending on the location. With the stronger winds expected later in
the day will allow the day shift to make the call on wind headlines.
Snow levels with this first event are expected to start above 6000-
6500 feet before falling to valley floors behind the front.
Although, models seem to be indicating a good deal of drier air
working into the region behind the front. Think most of the
widespread precipitation will be ahead of the front. We have winter
weather advisories in effect for portions of the central mountains
and eastern highlands where 4 to 8 inches is likely below 7500 feet
and up to 1 foot above 7500 feet. With blowing and drifting snow
likely, could see some places approaching warning levels, such as
Fremont county where the better accumulations of 6 inches or greater
with gusty winds could potentially warrant a warning.

The next system arrives Tuesday night into Wednesday. This system
has the better potential for snow on the valley floors as an ill-
defined low pressure system is expected to move through eastern
Idaho or northern Utah. 850mb wet bulb zero temps are expected to
remain cold enough for precipitation to fall as snow. Am concerned
about southerly, downsloping winds once again which could limit snow
totals in the Snake Plain. But this system may have a better wrap-
around or convergence event later Wednesday or Wednesday night. Or
the track of the low may stay across northern Utah and the southerly
winds may not materialize. Potentially we could see up to 4 inches
in the valleys with amounts up to a foot on upper slopes and ridges.
Important to reiterate a lot of uncertainty with this system because
of the track of the storm is unknown so amounts may move
significantly up or down as we get a better handle on this second
storm. Winds Tuesday night don't look particularly strong but could
become gusty later Wednesday afternoon and Wednesday night.

Weather continues to look unsettled for late week with scattered
showers possible because of a broad upper level trough overhead.
Although at this point impacts look relatively minimal. Models are
trending towards a ridge developing for the weekend, likely
resulting in mostly dry weather.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1003 AM MST Mon Feb 16 2026

We will see increasing clouds and potential for rain and snow
late this afternoon at SUN, spreading east through tonight.
Upslope conditions will enhance precipitation (a mix changing to
snow after midnight) at SUN, while downslope at BYI, PIH, IDA,
and DIJ will dampen things quite a bit until the front passes
early Tuesday morning at those sites. Conditions at SUN will
drop to MVFR/IFR until the front passes, while conditions will
drop to those levels most likely during the short window with
the front. We will see scattered to broken MVFR ceilings behind
the front. Gusts up to 35kts (if not higher) are expected until
a couple of hours after frontal passage, with a slow drop off
after that period.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 PM this evening to 5 PM MST
Tuesday for IDZ060-063-064-066.
Winter Weather Advisory from 8 PM this evening to 5 PM MST
Tuesday for IDZ071>074.

&&

DISCUSSION...13
AVIATION...Keyes

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:31 PM MSTWinter Storm WarningPIHBear Lake, Caribou, Franklin63 hr

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.